Flash Flood, Allegheny
- When
- August 20, 6:40 PM EST to 7:45 PM EST
- Where
- Allegheny County, Whitehall
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.350, -79.967
Roads closed by flood.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 20, 12:40 PM EST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 140 PM EDT SAT AUG 20 2005 .SHORT TERM (TONIGHT THRU SUNDAY)... STRONG CAP OVER CWA WILL LIMIT ANY CONVECTIVE DEVELOPMENT OVR AREA SO TSTMS TNGT WILL BE WITH COLD FRONT STILL BACK IN INDIANA. LINE OF TSTMS IS DEVELOPING IN WATCH AREA OVR CENTRAL OHIO ATTM. BIGGEST THREAT 21Z-03Z AS STORMS PUSH EASTWARD. COOLER DRIER AIR WILL GRADUALLY SPREAD INTO AREA BEHIND BOUNDARY AFT 06Z BRINGING FAIR WX ON SUNDAY. && .LONG TERM (SUNDAY NIGHT THRU SATURDAY)... DRY AND COOL HIGH PRESSURE IN CONTROL MUCH OF WEEK WITH BELOW NORMAL TEMP. WENT WITH LOW CHC POPS IN THE NRN TIER OF COUNTIES NEAR AND NORTH OF I-80 LATER SUNDAY NIGHT AND MONDAY AS COLDER AIR ALOFT WITH UPPER TROF MOVES BY. NEXT FRONT NOW SLOWED AT LEAST A DAY AT THE END OF THE WEEK AND REMOVED POPS FRIDAY AND LEFT SATURDAY DRY FOR NOW. && .AVIATION... VSBY 2SM TSRA OVC020CB IN SCT STRONG TSTMS AFT 21Z WITH APPROACH OF FRONTAL BOUNDARY. AREAS 4SM -SHRA OVC020 AFT MDNT. SOME FOG WITH VSBY 4SM BR CIGS BKN020 TOWARD MORNING. CONDS IMPROVING TO SCT050 BY 15Z SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SAT AUG 20 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-023-041-210900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-GARRETT-MARION-MONONGALIA-PRESTON-TUCKER- 500 AM EDT SAT AUG 20 2005 HAZARDOUS WEATHER OUTLOOK FOR EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. DAMAGING WIND GUSTS APPEAR TO BE THE MAIN THREAT. THE OVERALL HAIL THREAT IS EXPECTED TO BE LIMITED. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
705 PM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG CECIL-BISHOP 40.32N 80.19W
08/20/2005 WASHINGTON PA AMATEUR RADIO
TREES DOWN.
0645 PM TSTM WND DMG WEST MIFFLIN 40.36N 79.91W
08/20/2005 ALLEGHENY PA EMERGENCY MNGR
TREES DOWN.
0650 PM TSTM WND DMG PENN 40.33N 79.64W
08/20/2005 WESTMORELAND PA EMERGENCY MNGR
TREES DOWN.
&&
RDEMARISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
711 PM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL IRWIN 40.33N 79.70W
08/20/2005 0.75 INCH WESTMORELAND PA TRAINED SPOTTER
0700 PM HAIL GREENSBURG 40.31N 79.54W
08/20/2005 0.75 INCH WESTMORELAND PA TRAINED SPOTTER
0702 PM HAIL IRWIN 40.33N 79.70W
08/20/2005 1.00 INCH WESTMORELAND PA PUBLIC
0703 PM TSTM WND DMG 1 E CANONSBURG 40.26N 80.17W
08/20/2005 WASHINGTON PA NWS EMPLOYEE
LARGE TREES DOWN.
&&
RDEMARISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
714 PM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG MINGO JUNCTION 40.32N 80.61W
08/20/2005 JEFFERSON OH EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
RDEMARISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 PM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 1 S FINLEYVILLE 40.24N 80.00W
08/20/2005 WASHINGTON PA AMATEUR RADIO
TREES DOWN.
&&
RDEMARISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
720 PM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 5 S ZELIENOPLE 40.72N 80.14W
08/20/2005 BUTLER PA EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
RDEMARISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
733 PM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG WAMPUM 40.89N 80.34W
08/20/2005 LAWRENCE PA EMERGENCY MNGR
PART OF ROOF BLOWN OFF OF CHURCH.
0555 PM TSTM WND DMG FREEDOM 40.68N 80.25W
08/20/2005 BEAVER PA PUBLIC
STRUCTURAL DAMAGE.
&&
RDEMARISThe national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Roads closed by flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469911.